Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 13, 2006, 8:03 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 8:03 PM CST (02:03 UTC)
- Expired
- Nov 14, 2006, 1:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 140203 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 803 PM CST MON NOV 13 2006 ...WEST WINDS HAVE INCREASED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING... ...STRONG WINDS STILL EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ON TUESDAY... WEST WINDS HAVE INCREASED ACROSS THE GUADALUPE MOUNTAINS IN ADVANCE OF A STRONGER BAND OF WINDS EXPECTED ON TUESDAY. STRONG WINDS ARE EXPECTED ON TUESDAY AS AN UPPER LEVEL SYSTEM MOVES JUST TO THE NORTH OF THE AREA. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. WINDS THROUGH THE DAVIS MOUNTAINS CAN BE EXPECTED TO RANGE FROM 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH. TXZ258-140700- /O.NEW.KMAF.HW.W.0043.061114T0203Z-061114T0700Z/ /O.CON.KMAF.HW.A.0025.061114T1200Z-061115T0300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 703 PM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST TUESDAY THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST TUESDAY THROUGH TUESDAY EVENING. WEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH THE GUADALUPE MOUNTAINS THIS EVENING. WINDS MAY ALSO REACH WARNING CRITERIA THROUGH THE GUADALUPE MOUNTAINS ON TUESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH CAN BE EXPECTED ON TUESDAY. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NMZ027-TXZ074-141015- /O.CON.KMAF.HW.A.0025.061114T1200Z-061115T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...ALPINE 803 PM CST MON NOV 13 2006 /703 PM MST MON NOV 13 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TUESDAY THROUGH TUESDAY EVENING... WINDS MAY REACH WARNING CRITERIA THROUGH THE GUADALUPE MOUNTAINS ON TUESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH CAN BE EXPECTED ON TUESDAY. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS. WINDS MAY APPROACH WARNING CRITERIA FOR THE DAVIS MOUNTAINS DUE TO THE SAME ABOVE MENTIONED UPPER LEVEL DISTURBANCE. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 TO 60 MPH CAN BE EXPECTED ON TUESDAY. THEREFORE...A HIGH WIND WATCH IS IN EFFECT FOR THE DAVIS MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:36 PM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 13, 2:36 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CST MON NOV 13 2006
.SHORT TERM...
LEE TROUGH WILL QUICKLY DEVELOP TONIGHT UNDERNEATH INCREASING
FLOW ALOFT AND FALLING HEIGHTS AHEAD OF THE NEXT FAST MOVING
PACIFIC TROUGH. WILL CONTINUE THE HIGH WIND WATCH FOR THE
DAVIS AND GUADALUPE MOUNTAINS FOR TUESDAY ANTICIPATING THAT
THE STRONGER WINDS WILL DEVELOP AFTER 12Z TUESDAY. LOOKS LIKE
WATCH WILL LIKELY BE UPGRADED AND WILL LET THE MIDNIGHT SHIFT
DETERMINE EXACT TIMING AND STRENGTH OF ANTICIPATED EVENT BASED ON
THE LATEST DATA.
.LONG TERM...
ALL EYES THIS FORECAST PERIOD WILL BE ON AN UPPER LEVEL LOW
ORIGINATING FROM THE CENTRAL ROCKIES. LEE SIDE CYCLOGENESIS WILL
TAKE OVER ON TUESDAY WITH A QUICKLY DEVELOPING A SURFACE LOW
PRESSURE SYSTEM THAT WILL DIVE SOUTHEASTWARD WHILE STRENGTHENING IN
ACCORDANCE WITH THE DEEPENING UPPER LEVEL TROUGH. NAM AND GFS DIFFER
ON THE TRACK OF THE SURFACE LOW...WITH THE GFS TAKING THE FEATURE
FURTHER TO THE SOUTH. THIS WILL MAKE THE TIMING OF THE ASSOCIATED
COLD FRONTAL PASSAGE THROUGH THE CWA A BIT PROBLEMATIC SINCE NO
VERIFICATION OF MODEL PERFORMANCE IS AVAILABLE AS THE SYSTEM HAS NOT
FORMED YET. WILL GO WITH THE STATUS QUO FROM THE PAST FORECAST AND
MOS GUIDANCE SUGGESTING A LATE EVENING TUESDAY PASSAGE AS INDICATED
BY WIND SHIFTS TO THE NORTHWEST.
EFFECTS OF THIS SYSTEM WILL BE NUMEROUS. TIGHTENING HEIGHT GRADIENTS
THROUGH THE LOW AND MIDDLE TROPOSPHERE WILL TRANSLATE INTO BETTER
DOWNWARD MOMENTUM TRANSPORT AND THUS A STEADY INCREASE OF WIND
SPEEDS AT THE SURFACE THROUGHOUT THE CWA. ACROSS THE GUADALUPE
MOUNTAINS...OUR OLD FRIEND THE COUPLET SHOWS UP AGAIN IN THE NAM
CROSS SECTIONS JUSTIFYING A HIGH WIND WARNING WITH SUSTAINED WIND
SPEEDS PROGGED TO 50 TO 60 MPH WITH HIGHER GUSTS TO 75 MPH. LAGGING
BEHIND THE FRONTAL SYSTEM WILL BE A DEVELOPING POOL OF LOWER DEW
POINTS THAT WILL SURGE INTO THE REGION. MAGNITUDE OF THESE DEW POINT
DROPS WILL BE MORE SIGNIFICANT IN THE NORTHERN COUNTIES. DUE TO THE
HIGH BIAS INDICATED IN THE NAM...WILL GO WITH A GFS SOLUTION. WITH
THE STRONG WINDS IN PLACE WEDNESDAY MORNING...LOWS WILL NOT BE
SIGNIFICANTLY COOLER UNTIL THURSDAY MORNING WHEN THE WIND SPEEDS
EASE. A SIGNIFICANT LACK OF MOISTURE THROUGH THE COLUMN WILL KEEP
POPS LOW.
DEW POINTS WILL REBOUND AFTER THURSDAY...SO A SUBSEQUENT RETURN
TOWARDS NORMAL OVERNIGHT LOWS CAN BE EXPECTED AS THE WEEKEND
APPROACHES. AFTER A DAY OF SLIGHTLY COOLER THAN NORMAL HIGH
TEMPERATURES FOR WEDNESDAY IN THE WAKE OF THE COLD FRONT...850HPA
TEMPERATURES WILL MAKE A RAPID COMEBACK. THIS...COMBINED WITH DECENT
AMOUNTS OF SUNSHINE...WILL BRING DAYTIME HIGHS THROUGH THE WEEKEND
BACK TOWARDS NORMAL TO SLIGHTLY ABOVE NORMAL VALUES FOR THE
REMAINDER OF THE FORECAST PERIOD.
&&
.FIRE WEATHER...
ADDED 3 COUNTIES TO THE FIRE WEATHER WATCH TUESDAY AFTERNOON
FOR THE UPPER TRANS PECOS REGION. DECIDED NOT TO EXPAND WATCH
MUCH AS IT APPEARS THAT IT WILL BE DIFFICULT TO OBTAIN RH/S
OF 15 PERCENT OR LESS FOR 3 OBSERVATIONS PARTICULARLY EAST OF
CURRENT CONFIGURATION. IT WILL BE A CLOSE CALL AS WELL IN
THE CURRENT WATCH AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 48 80 38 60 / 0 0 0 0
CARLSBAD NM 44 80 40 62 / 0 0 0 0
DRYDEN TX 49 81 47 65 / 0 0 0 0
FORT STOCKTON TX 49 81 42 60 / 0 0 0 0
GUADALUPE PASS TX 45 69 40 57 / 0 0 0 0
HOBBS NM 43 78 37 59 / 0 0 0 0
MARFA TX 33 72 41 57 / 0 0 0 0
MIDLAND INTL AIRPORT TX 45 81 39 60 / 0 0 0 0
ODESSA TX 45 81 41 61 / 0 0 0 0
WINK TX 46 86 41 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 5 AM TO 8 PM MST TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 11 AM TO 5 PM MST TUESDAY FOR THE
FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/
TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
12/75Hazardous weather outlook, Nov 13, 1:42 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CST MON NOV 13 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 142 PM CST MON NOV 13 2006 /1242 PM MST MON NOV 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE AND DAVIS MOUNTAINS ON TUESDAY AS A STRONG UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE AREA. EXPECT SOUTHWEST WINDS THROUGH THE GUADALUPE MOUNTAINS TO RANGE FROM 40 TO 50 MPH WITH GUSTS TO NEAR 65 MPH...AND IN THE DAVIS MOUNTAINS FROM 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. FIRE WEATHER CONCERNS WILL BE ON THE INCREASE TUESDAY ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS OF WEST TEXAS. RH VALUES WILL DIP TO NEAR 15 PERCENT WITH 20 FOOT WINDS SUSTAINED ABOVE 20 MPH. INTERESTS IN THESE AREAS SHOULD MONITOR CONDITIONS CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:49 AM CST | High Wind Warning | MAF | 16 hr | |
| Nov 14, 4:49 AM CST | Wind Advisory | MAF | 13 hr | |
| Nov 14, 6:23 AM CST | Red Flag Warning | MAF | Loving, Ward, Winkler | 12 hr |
| Nov 14, 2:24 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 14 hr |
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.